Alert archive / Michigan / Wind Advisories in 2018
Wind Advisory 1, NWS Gaylord, MI
NWS Gaylord, MI issued this wind advisory at Feb 24, 2018, 3:36 PM EST for 22 counties in Michigan. It took effect at Feb 25, 2018, 5:00 AM EST. It was in force for 14 hr.
The area
The counties it named.
The facts
- Issued
- Feb 24, 2018, 3:36 PM EST (20:36 UTC)
- In effect from
- Feb 25, 2018, 5:00 AM EST
- Expired
- Feb 25, 2018, 7:00 PM EST
- In force
- 14 hr
- Issued by
- NWS Gaylord, MI
All 22 counties
Alcona County, MI, Alpena County, MI, Antrim County, MI, Arenac County, MI, Benzie County, MI, Cheboygan County, MI, Crawford County, MI, Emmet County, MI, Gladwin County, MI, Grand Traverse County, MI, Iosco County, MI, Kalkaska County, MI, Leelanau County, MI, Manistee County, MI, Missaukee County, MI, Montmorency County, MI, Ogemaw County, MI, Oscoda County, MI, Otsego County, MI, Presque Isle County, MI, Roscommon County, MI, Wexford County, MI
The radar
The NCL Michigan radar (KAPX), 21 km from the middle of the area, began a volume at 20:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Alpena, MI (KAPX), launched 12:00Z, 8.6 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 566 m above ground
- 0-6 km bulk shear
- 95 kt
- 0-1 km storm-relative helicity
- -55 m²/s²
- 0-3 km storm-relative helicity
- -117 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
692 WWUS73 KAPX 242036 NPWAPX URGENT - WEATHER MESSAGE National Weather Service Gaylord MI 336 PM EST Sat Feb 24 2018 MIZ016>022-250445- /O.NEW.KAPX.WI.Y.0001.180225T1200Z-180225T2100Z/ Emmet-Cheboygan-Presque Isle-Charlevoix-Leelanau-Antrim-Otsego- Including the cities of Petoskey, Cheboygan, Rogers City, Charlevoix, Northport, Mancelona, and Gaylord 336 PM EST Sat Feb 24 2018 ...WIND ADVISORY IN EFFECT FROM 7 AM TO 4 PM EST SUNDAY... The National Weather Service in Gaylord has issued a WIND ADVISORY, which is in effect from 7 AM to 4 PM EST Sunday. * TIMING...7 am to 4 pm Sunday * WINDS...Southwest winds will strengthen to 20 to 30 mph on Sunday with occasionally gusting to 45 mph expected. * IMPACTS...Loose objects will be blown about. Small branches and tree limbs may be downed. High-profile vehicles will be difficult to drive. Additional power outages are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$
5 follow-up statements
327 WWUS73 KAPX 250402 NPWAPX URGENT - WEATHER MESSAGE National Weather Service Gaylord MI 1102 PM EST Sat Feb 24 2018 MIZ016>022-251215- /O.CON.KAPX.WI.Y.0001.180225T1200Z-180225T2100Z/ Emmet-Cheboygan-Presque Isle-Charlevoix-Leelanau-Antrim-Otsego- Including the cities of Petoskey, Cheboygan, Rogers City, Charlevoix, Northport, Mancelona, and Gaylord 1102 PM EST Sat Feb 24 2018 ...WIND ADVISORY REMAINS IN EFFECT FROM 7 AM TO 4 PM EST SUNDAY... * TIMING...7 am to 4 pm Sunday * WINDS...Southwest winds will strengthen to 20 to 30 mph on Sunday with occasionally gusting to 45 mph expected. * IMPACTS...Loose objects will be blown about. Small branches and tree limbs may be downed. High-profile vehicles will be difficult to drive. Additional power outages are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$
321 WWUS73 KAPX 250654 NPWAPX URGENT - WEATHER MESSAGE National Weather Service Gaylord MI 154 AM EST Sun Feb 25 2018 MIZ023>036-041-042-252100- /O.EXB.KAPX.WI.Y.0001.180225T1000Z-180225T2100Z/ Montmorency-Alpena-Benzie-Grand Traverse-Kalkaska-Crawford-Oscoda- Alcona-Manistee-Wexford-Missaukee-Roscommon-Ogemaw-Iosco-Gladwin- Arenac- Including the cities of Atlanta, Alpena, Frankfort, Traverse City, Kalkaska, Grayling, Mio, Harrisville, Manistee, Cadillac, Lake City, Houghton Lake, West Branch, Tawas City, Gladwin, and Standish 154 AM EST Sun Feb 25 2018 ...WIND ADVISORY IN EFFECT FROM 5 AM EARLY THIS MORNING TO 4 PM EST THIS AFTERNOON... The National Weather Service in Gaylord has issued a WIND ADVISORY, which is in effect from 5 AM early this morning to 4 PM EST this afternoon. * TIMING...5 am to 4 pm Sunday * WINDS...Southwest winds will strengthen to 20 to 30 mph with occasional gusts to 45 mph. * IMPACTS...Loose objects will be blown about. Small branches and tree limbs may be downed. High-profile vehicles will be difficult to drive. Additional power outages are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$ MIZ016>022-252100- /O.EXT.KAPX.WI.Y.0001.180225T1000Z-180225T2100Z/ Emmet-Cheboygan-Presque Isle-Charlevoix-Leelanau-Antrim-Otsego- Including the cities of Petoskey, Cheboygan, Rogers City, Charlevoix, Northport, Mancelona, and Gaylord 154 AM EST Sun Feb 25 2018 ...WIND ADVISORY NOW IN EFFECT FROM 5 AM EARLY THIS MORNING TO 4 PM EST THIS AFTERNOON... * TIMING...5 am to 4 pm Sunday * WINDS...Southwest winds will strengthen to 20 to 30 mph with occasional gusts to 45 mph. Wind gusts will reach 50 mph along the coastline of the Great Lakes. * IMPACTS...Loose objects will be blown about. Small branches and tree limbs may be downed. High-profile vehicles will be difficult to drive. Additional power outages are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$ JZ
375 WWUS73 KAPX 250829 NPWAPX URGENT - WEATHER MESSAGE National Weather Service Gaylord MI 329 AM EST Sun Feb 25 2018 MIZ016>036-041-042-252100- /O.CON.KAPX.WI.Y.0001.180225T1000Z-180225T2100Z/ Emmet-Cheboygan-Presque Isle-Charlevoix-Leelanau-Antrim-Otsego- Montmorency-Alpena-Benzie-Grand Traverse-Kalkaska-Crawford-Oscoda- Alcona-Manistee-Wexford-Missaukee-Roscommon-Ogemaw-Iosco-Gladwin- Arenac- Including the cities of Petoskey, Cheboygan, Rogers City, Charlevoix, Northport, Mancelona, Gaylord, Atlanta, Alpena, Frankfort, Traverse City, Kalkaska, Grayling, Mio, Harrisville, Manistee, Cadillac, Lake City, Houghton Lake, West Branch, Tawas City, Gladwin, and Standish 329 AM EST Sun Feb 25 2018 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... * TIMING...5 am to 4 pm Sunday * WINDS...Southwest winds will strengthen to 20 to 30 mph with occasional gusts to 45 mph. Wind gusts will reach 50 mph along the coastline of the Great Lakes, especially north of Sleeping Bear Dunes on Lake Michigan, and north of Alpena on Lake Huron. * IMPACTS...Loose objects will be blown about. Small branches and tree limbs may be downed. High-profile vehicles will be difficult to drive. Additional power outages are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$ JZ
166 WWUS73 KAPX 251509 NPWAPX URGENT - WEATHER MESSAGE National Weather Service Gaylord MI 1009 AM EST Sun Feb 25 2018 MIZ008-015-252315- /O.EXB.KAPX.WI.Y.0001.000000T0000Z-180226T0000Z/ Chippewa-Mackinac- Including the cities of Sault Ste. Marie and St. Ignace 1009 AM EST Sun Feb 25 2018 ...WIND ADVISORY IN EFFECT UNTIL 7 PM EST THIS EVENING... The National Weather Service in Gaylord has issued a WIND ADVISORY, which is in effect until 7 PM EST this evening. * TIMING...Through 7 pm this evening * WINDS...Southwest winds of 20 to 30 mph with occasional gusts to 45 mph. Wind gusts will reach 50 mph along the coastline of the Great Lakes, especially within the Straits area and along US-2. * IMPACTS...Loose objects will be blown about. Small branches and tree limbs may be downed. High-profile vehicles will be difficult to drive. Additional power outages are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$ MIZ016>036-041-042-252315- /O.EXT.KAPX.WI.Y.0001.000000T0000Z-180226T0000Z/ Emmet-Cheboygan-Presque Isle-Charlevoix-Leelanau-Antrim-Otsego- Montmorency-Alpena-Benzie-Grand Traverse-Kalkaska-Crawford-Oscoda- Alcona-Manistee-Wexford-Missaukee-Roscommon-Ogemaw-Iosco-Gladwin- Arenac- Including the cities of Petoskey, Cheboygan, Rogers City, Charlevoix, Northport, Mancelona, Gaylord, Atlanta, Alpena, Frankfort, Traverse City, Kalkaska, Grayling, Mio, Harrisville, Manistee, Cadillac, Lake City, Houghton Lake, West Branch, Tawas City, Gladwin, and Standish 1009 AM EST Sun Feb 25 2018 ...WIND ADVISORY NOW IN EFFECT UNTIL 7 PM EST THIS EVENING... * TIMING...Through 7 pm this evening * WINDS...Southwest winds of 20 to 30 mph with occasional gusts to 45 mph. Wind gusts will reach 50 mph along the coastline of the Great Lakes, especially north of Sleeping Bear Dunes on Lake Michigan, and north of Alpena on Lake Huron. * IMPACTS...Loose objects will be blown about. Small branches and tree limbs may be downed. High-profile vehicles will be difficult to drive. Additional power outages are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$
416 WWUS73 KAPX 251931 NPWAPX URGENT - WEATHER MESSAGE National Weather Service Gaylord MI 231 PM EST Sun Feb 25 2018 MIZ016>036-041-042-260000- /O.CON.KAPX.WI.Y.0001.000000T0000Z-180226T0000Z/ Emmet-Cheboygan-Presque Isle-Charlevoix-Leelanau-Antrim-Otsego- Montmorency-Alpena-Benzie-Grand Traverse-Kalkaska-Crawford-Oscoda- Alcona-Manistee-Wexford-Missaukee-Roscommon-Ogemaw-Iosco-Gladwin- Arenac- Including the cities of Petoskey, Cheboygan, Rogers City, Charlevoix, Northport, Mancelona, Gaylord, Atlanta, Alpena, Frankfort, Traverse City, Kalkaska, Grayling, Mio, Harrisville, Manistee, Cadillac, Lake City, Houghton Lake, West Branch, Tawas City, Gladwin, and Standish 231 PM EST Sun Feb 25 2018 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING... * TIMING...Through 7 pm this evening * WINDS...Southwest winds of 20 to 30 mph with occasional gusts to 45 mph. Wind gusts will reach 50 mph along the coastline of the Great Lakes, especially north of Sleeping Bear Dunes on Lake Michigan, and north of Alpena on Lake Huron. * IMPACTS...Loose objects will be blown about. Small branches and tree limbs may be downed. High-profile vehicles will be difficult to drive. Additional power outages are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$ MIZ008-015-260000- /O.CON.KAPX.WI.Y.0001.000000T0000Z-180226T0000Z/ Chippewa-Mackinac- Including the cities of Sault Ste. Marie and St. Ignace 231 PM EST Sun Feb 25 2018 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING... * TIMING...Through 7 pm this evening * WINDS...Southwest winds of 20 to 30 mph with occasional gusts to 45 mph. Wind gusts will reach 50 mph along the coastline of the Great Lakes, especially within the Straits area and along US-2. * IMPACTS...Loose objects will be blown about. Small branches and tree limbs may be downed. High-profile vehicles will be difficult to drive. Additional power outages are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gaylord, MI wrote its last area forecast discussion before this wind advisory went out at Feb 24, 3:31 PM EST, 5 minutes earlier.
Area forecast discussion, Feb 24, 3:31 PM EST, 5 minutes before
Area Forecast Discussion National Weather Service Gaylord MI 331 PM EST Sat Feb 24 2018 .NEAR TERM...(Tonight through Sunday) Issued at 331 PM EST Sat Feb 24 2018 ...Rapid increase in precip chances tonight...then strong winds late tonight and Sunday... High Impact Weather Potential...Mixed precipitation tonight...mainly across Eastern Upper Michigan...causing hazardous travel. Strong winds developing late tonight and Sunday. Pattern Synopsis/Forecast...Large area of strong high pressure is centered over the Northern Great Lakes region this afternoon. Warm/stationary front running from Texas along the southern part of the Ohio Valley to just off the New England coast continues to produce a long line of convection along and north of this boundary. Rapidly deepening low pressure is starting to push NE out of Texas toward the Mid Mississippi Valley...resulting in a large area of widespread precip north and east of the low center. Additional scattered shower activity is developing further NE of this mainly low and precip shield over far SW portions of the Great Lakes region. Closer to home...much of our CWA has seen quite a bit of sunshine this afternoon as skies have temporarily cleared. However...northern edge of increasing low/mid moisture/clouds from the developing upstream system has reached our SW CWA...and will continue to spread thru our CWA during late afternoon/early evening. As we head into tonight and Sunday...Widespread precip will begin to increase from SW to NE across 00Z...with our entire CWA receiving widespread precip by 06Z. Model soundings/temp profiles still suggest a brief period of mixed precip during the onset across Northern Lower Michigan before becoming all rain...but a more extended period of snow/mixed precip across Eastern Upper Michigan thru much of the event. Precip event itself will be rather quick- hitting...with precip ending across Northern Lower Michigan by around 12Z...and across Eastern Upper Michigan after 15Z. Still expect new snow amounts across Eastern Upper Michigan will be between 1 and 3 inches thru the event...with up to a tenth of an inch of ice accumulation possible as well. Will certainly maintain the Winter Wx Advisory in effect for this area beginning at 06Z. The next concern is strengthening wind speeds late tonight and Sunday as the low center rapidly deepens as it lifts northward along the length of Lake Michigan overnight and thru Ontario Sunday. Appears that locations thru the Straits area as well as much of far northern Lower Michigan will see wind gusts marginally reach Wind Advisory criteria on Sunday. In coordination with MQT...will extend the Winter Wx Advisory for Eastern Upper Michigan thru 18Z as some mixed precip will still be ongoing during the morning as the winds strengthen to Wind Advisory criteria as well. So will handle this entire event with one headline that will be extended into early afternoon. For far Northern Lower Michigan...aside from a brief period of mixed precip during the onset...majority of precip type should be plain rain with strong WAA taking place along with strong/deep moisture advection into the region ahead of the low. Will issue a Wind Advisory for locations in Northern Lower Michigan along and north of a line from Leelanau county to GLR to PZQ beginning at 12Z and ending at 21Z. Temps will be a bit of a roller coaster ride over the next 24 hours or so. Temps will initially drop off this evening before warming overnight as strong WAA commences. Temps will then cool again Sunday morning with some CAA in the wake of the departing low...before again rebounding into the mid 30s to upper 30s across Eastern Upper Michigan and into the low to mid 40s across Northern Lower Michigan in the afternoon. && .SHORT TERM...(Sunday night through Tuesday) Issued at 331 PM EST Sat Feb 24 2018 ...A Break in the Action... Primary Forecast Concern...None. Short/medium range models are in good agreement that northern Michigan will be in between low pressure to the north and high pressure to the south. This is expected to result in decreasing winds (though still breezy Sunday night) and mainly precipitation free conditions across the forecast area. The one possible exception to this is near Whitefish Point where there will be a slight chance for snow showers Sunday night as a short wave moves through the flow. Otherwise, it is expected to remain mild through this period with readings between 10 and 15 degrees above 30 year climatological averages. && .LONG TERM...(Tuesday night through Saturday) Issued at 331 PM EST Sat Feb 24 2018 Primary focus in the extended remains the late week storm system. There has been a slight shift southward in the track, as expected yesterday. It was not a huge shift, and we would still be looking at a situation of daytime rain transitioning to snow overnight. Operational guidance has come into a bit of agreement with the strength and location of the closed upper level low associated with the system. Can certainly see some weakening comparing the magnitude of QG forcing over the area between yesterday and today, as both PVA and warm advection have lessened with the southward adjustment. The strength of this upper low still seems a bit overdone, and ensembles certainly have a good bit of divergence with it lowering overall confidence. I don't know that this will shift far enough south to miss us, but I still expect to see a bit more adjustment south with this as both the upper and surface low weaken some more. && .AVIATION...(For the 18Z TAFS through 18Z Sunday afternoon) Issued at 1243 PM EST Sat Feb 24 2018 A deepening area of low pressure will quickly track thru the Mid Mississippi Valley this evening...along the length of Lake Michigan overnight...reaching James Bay by 00Z Monday. Widespread precip will develop from SW to NE across Northern Michigan beginning late this evening...continuing overnight and then coming to an end Sunday morning as the surface low pulls away. Precip will likely be of the mixed variety during the onset...but should change over to plain rain for most of the event. LLWS will develop tonight as both surface winds and winds aloft quickly strengthen around the center of this rapidly deepening system. Surface winds on the backside of the low will switch to the SW and strengthen to 20 to 30 kts with some higher gusts expected. && .APX WATCHES/WARNINGS/ADVISORIES... MI...WINTER WEATHER ADVISORY from 1 AM to 1 PM EST Sunday for MIZ008- 015. WIND ADVISORY from 7 AM to 4 PM EST Sunday for MIZ016>022. && NEAR TERM...MR SHORT TERM...AS LONG TERM...AM AVIATION...MR
Hazardous weather outlook, Feb 24, 3:46 AM EST, 11 hours 50 minutes before
Hazardous Weather Outlook National Weather Service Gaylord MI 346 AM EST Sat Feb 24 2018 LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041- 042-251200- Straits of Mackinac within 5 nm of Mackinac Bridge including Mackinac Island-St Ignace to False Detour Channel- 5NM East of Mackinac Bridge to Presque Isle Light MI including Bois Blanc Island- Presque Isle Light to Sturgeon Pt MI Including Thunder Bay National Marine Sanctuary-Sturgeon Pt to Alabaster MI- Grand Traverse Bay south of a line Grand Traverse Light to Norwood MI-Seul Choix Point to 5NM West of Mackinac Bridge- Norwood MI to 5NM West of Mackinac Bridge including Little Traverse Bay-Sleeping Bear Point to Grand Traverse Light MI- Point Betsie to Sleeping Bear Point MI- Manistee to Point Betsie MI- Whitefish Bay (U.S. Portion)/Whitefish Point to Point Iroquois MI- St. Marys River Point Iroquois to E. Potagannissing Bay-Chippewa- Mackinac-Emmet-Cheboygan-Presque Isle-Charlevoix-Leelanau-Antrim- Otsego-Montmorency-Alpena-Benzie-Grand Traverse-Kalkaska-Crawford- Oscoda-Alcona-Manistee-Wexford-Missaukee-Roscommon-Ogemaw-Iosco- Gladwin-Arenac- 346 AM EST Sat Feb 24 2018 This hazardous weather outlook is for northern Lower Michigan... eastern Upper Michigan...and adjacent nearshore waters of Lake Michigan...Lake Huron and Lake Superior. .DAY ONE...Today and tonight. Ice jam flooding is occurring along portions of the Rifle and Au Gres Rivers in Arenac County. See ongoing areal flood warning for additional details. Another round of mixed wintry precipitation is expected tonight into early Sunday. Accumulations of snow and ice will be highest in eastern upper Michigan. Winds will also be increasing tonight. See ongoing winter weather advisories for further details. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Ice jam flooding remains possible along portions of the Rifle and Au Gres Rivers in Arenac County. Strong gusty winds, at times gusting to 40 to 50 mph, are likely Sunday across northern Michigan. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report any significant weather to the National Weather Service. Reports may be made one of three ways: Online: weather.gov/gaylord Facebook: facebook.com/nwsgaylord Twitter: twitter.com/nwsgaylord && For more information visit http://weather.gov/gaylord. JZ
The office that day
Everything else NWS Gaylord, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 24, 3:42 AM EST | Winter Weather Advisory | APX | 30 hr | |
| Feb 24, 4:57 PM EST | Areal Flood Warning | APX | Arenac | 24 hr |
Nearby
Wind Advisories in Michigan, 2018Every wind advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.